Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 8, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 4, 2021, 10:10 AM CST. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2021, 10:10 AM CST (16:10 UTC)
- Expired
- Feb 6, 2021, 6:00 PM CST
- In force
- 56 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
541 WHUS74 KLIX 041610 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1010 AM CST Thu Feb 4 2021 GMZ550-552-555-557-570-572-575-577-050015- /O.NEW.KLIX.SC.Y.0008.210204T1610Z-210205T0600Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1010 AM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds of 15 to 20 kt with frequent gusts to near 25 kt. * WHERE...All open Gulf waters. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
412 WHUS74 KLIX 042116 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 316 PM CST Thu Feb 4 2021 GMZ550-552-555-557-570-572-575-577-050530- /O.EXT.KLIX.SC.Y.0008.000000T0000Z-210205T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 316 PM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Southwest winds of 15 to 20 kt with frequent gusts to near 25 kt. * WHERE...All open Gulf waters. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
573 WHUS74 KLIX 050911 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 311 AM CST Fri Feb 5 2021 GMZ536-538-051715- /O.EXB.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/ Chandeleur Sound-Breton Sound- 311 AM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...Northeast winds 20 kt with gusts up to 30 kt. * WHERE...Chandeleur Sound and Breton Sound. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ550-552-555-557-570-572-575-577-051715- /O.EXT.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 311 AM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. * WHERE...The open coastal waters of Gulf of Mexico. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
215 WHUS74 KLIX 051518 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 918 AM CST Fri Feb 5 2021 GMZ536-538-550-552-555-557-570-572-575-577-052330- /O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 918 AM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
669 WHUS74 KLIX 052054 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 254 PM CST Fri Feb 5 2021 GMZ536-538-555-557-575-577-060500- /O.EXT.KLIX.SC.Y.0008.000000T0000Z-210206T1800Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 254 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and the open waters of the Gulf of Mexico east of the Mississippi River. * WHEN...Until noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ550-552-570-572-060500- /O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 254 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. Seas of 5 to 7 feet. * WHERE...The open waters of the Gulf of Mexico west of the Mississippi River. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
613 WHUS74 KLIX 060320 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 920 PM CST Fri Feb 5 2021 GMZ550-552-570-572-061000- /O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 920 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with occasional gusts up to 35 kt. Seas of 5 to 7 feet. * WHERE...The open waters of the Gulf of Mexico west of the Mississippi River. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-555-557-575-577-061130- /O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1800Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 920 PM CST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...East winds 20 to 25 kt with occasional gusts up to 35 kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and the open waters of the Gulf of Mexico east of the Mississippi River. * WHEN...Until noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
327 WHUS74 KLIX 061015 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 415 AM CST Sat Feb 6 2021 GMZ550-552-570-572-061115- /O.EXP.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 415 AM CST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds will slowly decrease below Small Craft criteria but remain elevated through the day. $$ GMZ536-538-555-557-575-577-061815- /O.EXT.KLIX.SC.Y.0008.000000T0000Z-210207T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 415 AM CST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...East winds 20 to 25 kt with occasional gusts up to 30 kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and the open waters of the Gulf of Mexico east of the Mississippi River. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
209 WHUS74 KLIX 061533 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 933 AM CST Sat Feb 6 2021 GMZ536-538-555-557-575-577-062345- /O.CON.KLIX.SC.Y.0008.000000T0000Z-210207T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 933 AM CST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...East winds 20 to 25 kt with occasional gusts up to 30 kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and the open waters of the Gulf of Mexico east of the Mississippi River. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
072 WHUS74 KLIX 062145 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 345 PM CST Sat Feb 6 2021 GMZ536-538-555-557-575-577-070000- /O.CON.KLIX.SC.Y.0008.000000T0000Z-210207T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 345 PM CST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Winds near 20 knots and seas of 5 to 7 feet. * WHERE...Chandeleur Sound, Breton Sound, and the open Gulf waters east of the Mississippi River * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 4:04 AM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Feb 4, 4:04 AM CST, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 404 AM CST Thu Feb 4 2021 .SYNOPSIS... High pressure centered over Florida this morning with strengthening low pressure over Kansas. This low has a cold front trailing southwest to near El Paso. Aloft, a longwave trough from central Canada to the Four Corners region. Only high clouds currently locally, but they are thick enough to have stopped the temperatures from plunging over the last hour or two. At 3 AM CST, temperatures ranged from the lower 30s in the Pascagoula area to the upper 40s along the lower Louisiana coast and on the south shore of Lake Pontchartrain. && .SHORT TERM (through Saturday night)... Upper longwave becomes reoriented and negative tilted from Lake Superior into Pennsylvania by Friday morning, then to New England Saturday. Flow becomes zonal across the southern half of the country, and northwesterly across the Rockies by Saturday morning. A weak southern stream shortwave will move across the area on Friday. The northern stream system will drag a cold front into the area late tonight and during the day Friday, but with the front eventually becoming parallel to the flow, it will slow down and eventually stall somewhere near the coast for Friday into Saturday. Not a lot of focus for precipitation, with rain amounts expected to be under one half inch for most areas, but likely to be a cloudy, dreary and chilly period for Friday and into at least part of Saturday. Once the front settles into the area tonight or early Friday, we'll go through about a 36 hour period where there isn't going to be much movement in temperatures. Won't go as low as the NAM solutions, with the GFS/ECM/NBM numbers in the same neighborhood. Current forecast highs might be a little ambitious on Friday, and may need to be nudged downward another 3-5 degrees, below current blends. Some sunshine may help warm things a bit Saturday, but still below normal. 35 && .LONG TERM (Sunday and beyond)... Sunday, the upper level trough is expected to move out of our area. Northeasterly surface winds and zonal flow will dominate throughout the day Sunday, but sunshine should allow temperatures to warm somewhat compared to Saturday. Monday, southeasterly surface winds will help to push moisture and warm air into the region, and zonal flow still will dominate. Models are varied on how they deal with the long term forecast. Based on model consensus, a fast moving shortwave upper level trough is expected to move through our area Monday night through early Tuesday morning. Temperatures continue to trend warmer for Monday through Wednesday as a whole, based on model consensus. This trend matches the overall patterns we are seeing in the models where we have zonal flow mixed in with weak shortwave systems moving through. This setup would not allow for the cold air to reach down into our region very much comparatively. Tuesday into Wednesday, another shortwave is expected to move through the area. Southerly surface winds ahead of the system will help to enhance the warm air and moisture advection into the area. There is not expected to be much shear or dynamic forcing, just some gentle isentropic lift. The front gradually sinks south Wednesday into Thursday, with it's eventual location being the determining factor on forecast temperatures. Still a large spread in temperature forecasts among the various ensemble members beyond Tuesday, in excess of 30 degrees at most locations Thursday. Forecast confidence in temperatures is relatively good through Tuesday, but low beyond that. 35/MSW && .AVIATION (valid through 18z Friday)... VFR conditions expected through the daytime hours today, with flight restrictions (MVFR) due to ceilings onsetting after 00z Friday. At this time, the threat of IFR ceilings through 12z Friday appears to be low, but not zero. 35 && .MARINE... Onshore flow beginning ahead of the next front, and should be in Small Craft Exercise Caution range (15 to 20 knots) by late this morning or early this afternoon across the open waters. Probably will need headlines across most or all waters tonight, and into a good bit of the weekend as cold air advection near the front will enhance wind speeds. At this point, not sure we'll get solidly into Small Craft Advisory criteria (20+ knots) in any one particular forecast period. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 69 42 50 36 / 10 70 50 30 BTR 69 46 51 41 / 10 60 50 30 ASD 71 47 54 41 / 0 70 60 40 MSY 71 50 55 46 / 0 60 60 40 GPT 68 48 54 41 / 0 70 60 40 PQL 69 49 57 41 / 0 60 70 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.